Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 26, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 17, 2008, 1:53 PM MDT for Garden County, Nebraska. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2008, 1:53 PM MDT (19:53 UTC)
- Expired
- Jul 17, 2008, 3:38 PM MDT
- In force
- 105 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Garden County, NE
The radar
The North Platte radar (KLNX), 176 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2481 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLBF 171953
FFWLBF
NEC069-172245-
/O.NEW.KLBF.FF.W.0026.080717T1953Z-080717T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
153 PM MDT THU JUL 17 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
THIS INCLUDES THE CITY OF OSHKOSH...
* UNTIL 445 PM MDT
* AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 11 MILES WEST OF OSHKOSH...
MOVING SOUTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HIGHWAY 26 MILE MARKER 100.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA DURING THE NEXT HOUR. AREAS AROUND RUSH CREEK...SOUTH OF
LISCO...WILL LIKELY RECEIVE ADDITIONAL HEAVY RAIN IN THE NEXT FEW
HOURS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4149 10263 4147 10234 4134 10233 4130 10261
4135 10262 4136 10261 4139 10261 4140 10263
$$
JWS2 follow-up statements
000
WGUS73 KLBF 172053
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT THU JUL 17 2008
NEC069-172245-
/O.CON.KLBF.FF.W.0026.000000T0000Z-080717T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARDEN NE-
253 PM MDT THU JUL 17 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR
CENTRAL GARDEN COUNTY...
AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THE POTENTIAL FOR FLASH FLOODING. WEAKENING THUNDERSTORMS
WERE LOCATED 8 MILES WEST OF OSHKOSH...MOVING EAST AT 8 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGHWAY
26 MILE MARKER 100.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. ALTHOUGH MUCH OF THE RAINFALL HAS
ENDED...THE POTENTIAL EXISTS FOR REDEVELOPMENT IN THE NEXT HOUR OR
TWO.
IN HILLY TERRAIN THERE ARE MANY LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH
PLATTE.
LAT...LON 4149 10263 4147 10234 4134 10233 4130 10261
4135 10262 4136 10261 4139 10261 4140 10263
$$
JWS000
WGUS73 KLBF 172138
FFSLBF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
438 PM CDT THU JUL 17 2008
NEC069-172146-
/O.CAN.KLBF.FF.W.0026.000000T0000Z-080717T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARDEN NE-
338 PM MDT THU JUL 17 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL GARDEN
COUNTY...
AT 335 PM MDT...DOPPLER RADAR INDICATED THAT THE LINE OF STORMS THAT
PROMPTED THE FLASH FLOOD WARNING HAD DISSIPATED.
HOWEVER...ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THROUGH
THE EVENING HOURS. ANY ADDITIONAL RAINFALL MAY CAUSE FURTHER
FLOODING IN PARTS OF CENTRAL GARDEN COUNTY...MAINLY IN THE RUSH
CREEK AREA SOUTH OF LISCO.
LAT...LON 4149 10263 4147 10234 4134 10233 4130 10261
4135 10262 4136 10261 4139 10261 4140 10263
$$
JWSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:39 AM MDT, 11 hours 14 minutes earlier.
Area forecast discussion, Jul 17, 2:39 AM MDT, 11 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 AM CDT THU JUL 17 2008 .DISCUSSION... SEVERAL CONCERNS CONTINUE THIS EVENING WITH ONGOING AND EXPECTED CONVECTION AND ASSOC PROBLEMS. LARGER MCS MOVING ACROSS CENTRAL SDAKT THIS EVENING WHICH IS SECOND ONE TO MOVE THROUGH THAT AREA TONIGHT...FIRST ONE IS MOVING ACROSS S.MINN ATTM. THIS HAS PUSHED OUTFLOW TORWARD NW NEB WITH CONVECTION TRYING TO FIRE ALONG AND BEHIND IT. SMALLER MCS MOVING ACROSS FAR WESTERN CWA WHERE VERY HEAVY RAINFALL AND POSSIBLY SOME LARGER HAIL HAS FALLEN. THESE STORMS ARE DEFINITELY SLOW MOVERS AND WILL HAVE POPS IN THIS MORNING TO ACCOUNT. FINALLY CONVECTION FIRING NORTH OF BLACK HILLS INTO NE WYOMING LOOKS TO BE ASSOC WITH MAIN FRONT WHICH HAS BEEN THE FOCUS FOR A FEW DAYS NOW. THERE CONTINUES TO BE A STRONG LLVL MOISTURE SOURCE FROM GULF PER GOES DPI PRODUCTS AND MID/UPPER LEVEL MOISTURE FEEDING IN FROM LEFT OVER MONSOON MOISTURE FROM SW. DEFINITELY NO SHORTAGE OF FUEL FOR TSRA WITH PWAT VALUES RUNNING WELL ABOVE NORMAL WITH AN INCH TO NEAR 2 INCH VALUES FROM BRO TO BIS. FIRST AND MAIN CONCERN TODAY WILL BE HEAVY RAINFALL AND ASSOC HYDRO ISSUES. ELKHORN BASIN WILL BE THE FIRST TO FEEL EFFECT FROM HEAVY RAINFALL WITH FFG NO MUCH OVER HALF OF AN INCH. OTHER AREAS FROM S.HOLT INTO CUSTER AND THEN INTO CANYON AND FFLOOD PRONE SW ZONES SHOWING VALUES UNDER 1.5 INCHES FOR 3 HOURS. BUFKIT SOUNDINGS SHOWING VERY DEEP WARM CLOUD DEPTHS AND SKINNY CAPE PROFILES AS STORM CONGEAL TONIGHT OVER SW AND WITH POOLING OF MOISTURE AHEAD OF FROPA K INDEX VALUES ARE RUNNING 40+ OVER THESE AREAS AND HAVE DECIDED TO ISSUE A WATCH. PAST FEW NIGHTS HAVE PROVEN STRONGEST STORMS/CLUSTERS CAN EASILY PUT DOWN 3+ INCHES IN SHORT AMOUNT OF TIME. SEVERE WEATHER WILL AGAIN BE POSSIBLE WITH THOUGH SHEAR VALUES AND CAPE NUMBERS SEEM TO BE HINTING AS MORE MULTICELL CLUSTERS AS NIGHTS PAST WITH A FEW EMBEDDED SUPERCELLS. STRONGEST SHEAR LOOKS TO STAY NORTH IN THE STRONGER ZONAL FLOW ACROSS NORTHERN PLAINS. TEMPS TODAY WILL BE HIGHLY AFFECTED BY OUTFLOW BOUNDARIES...AMOUNT OF CONVECTION THROUGH THE DAY AND TIMING OF FROPA...ALL OF WHICH CONFIDENCE IS STILL LOW IN ALL ACCOUNTS. FRONT LOOKS TO SETTLE SOUTH OF CWA BY SUNRISE ON FRIDAY AND WOULD EXPECT THE FAVORED AREAS OF THE HIGH PLAINS TO THE WEST IN UPSLOPE FLOW AND NEAR THE FRONT IN KS POSSIBLE SW NEB WILL HAVE THE BEST CHANCE FOR PCPN INTO FRIDAY EVENING. WITH E/SE LLVL FLOW SHEAR VALUES WOULD LEAD TO SVR POTENTIAL IN THE WEST. NO BIG CHANGES BEYOND THIS ATTM. && .AVIATION... A FRONT SLIDING THROUGH WESTERN NEBRASKA THIS AFTERNOON IS EXPECTED TO PRODUCE AT LEAST SCATTERED THUNDERSTORMS OVER MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...IT APPEARS THAT VALENTINE IS MOST LIKELY TO HAVE THUNDER BETWEEN 18Z AND 21Z WHILE NORTH PLATTE WILL PROBABLY HAVE IT BETWEEN 21Z AND 24Z THIS AFTERNOON. WIND GUSTS EXCEEDING 40KT ARE LIKELY WITH THE STORMS ALONG WITH HEAVY RAIN RESTRICTING VISIBILITY TO LESS THAN 2SM. HAIL GREATER THAN OR EQUAL TO 1/2 INCH IS POSSIBLE. IN THE WAKE OF THE FRONT AND THUNDERSTORMS...THE BOUNDARY LAYER MOISTURE IS LIKELY TO INCREASE AND INSTRUMENT FLIGHT CONDITIONS ARE LIKELY IN STRATUS AND/OR FOG AFTER 06Z FRIDAY IN BOTH VALENTINE AND NORTH PLATTE. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH FRIDAY MORNING FOR NEZ010-027>029-038-059-070-071. && 13/SPRINGER
Hazardous weather outlook, Jul 17, 1:23 PM MDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 223 PM CDT THU JUL 17 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-181930- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 223 PM CDT THU JUL 17 2008 /123 PM MDT THU JUL 17 2008/ ...VERY HEAVY RAINFALL POSSIBLE TONIGHT ACROSS PORTIONS OF SOUTHWEST AND NORTH CENTRAL NEBRASKA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THIS EVENING AS A STRONG FRONTAL BOUNDARY SLIDES SOUTHEAST ACROSS THE REGION. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...MAINLY SOUTHEAST OF A LINE FROM OSHKOSH TO ONEILL. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST AND NORTH CENTRAL NEBRASKA...WHERE RECENT RAINS HAVE SATURATED THE GROUND. CAUTION IS ADVISED FOR TRAVELS IN LOW LYING AREAS...ALONG STREAMS OR CREEKS...AND OTHER FLASH FLOOD PRONE LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY EASTERLY FLOW INTO THE HIGH PLAINS BEHIND THE FRONT WILL PUSH MOISTURE INTO THE FRONT RANGE AND PANHANDLE OF NEBRASKA. THUNDERSTORM DEVELOPMENT SHOULD INITIATE OVER THE HIGHER TERRAIN TO THE WEST AND FLOW ALOFT WILL MOVE THESE INTO WESTERN NEBRASKA THROUGH FRIDAY EVENING. A FEW OF THESE STORM MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS BUT THE SEVERE WEATHER SHOULD NOT BE WIDESPREAD. AN ACTIVE PATTERN CONTINUES INTO NEXT WEEK WITH AT LEAST ISOLATED THUNDERSTORMS POSSIBLE NEARLY EVERYDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Jul 17, 9:27 AM MDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1027 AM CDT THU JUL 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL 7 S SENECA 41.94N 100.83W
07/17/2008 E0.88 INCH THOMAS NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 50 min |
| Jul 16, 6:47 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 43 min |
| Jul 16, 6:54 PM MDT | Flash Flood Warning | LBF | Cherry, Grant, Hooker | 3 hr |
| Jul 16, 8:40 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 65 min |
| Jul 17, 12:32 AM MDT | Severe Thunderstorm Warning | LBF | Deuel | 58 min |
| Jul 17, 1:29 AM MDT | Severe Thunderstorm Warning | LBF | Deuel | 61 min |
| Jul 17, 2:30 AM MDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 60 min |
| Jul 17, 2:49 AM MDT | Flash Flood Watch | LBF | Custer, Frontier, Garfield, Hayes, Holt, Lincoln and 2 more | 24 hr |
| Jul 17, 12:16 PM MDT | Flash Flood Warning | LBF | Custer | 3 hr |
| Jul 17, 2:03 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 57 min |
| Jul 17, 2:21 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 54 min |
| Jul 17, 2:46 PM MDT | Flash Flood Warning | LBF | Hayes | 3 hr |
| Jul 17, 3:04 PM MDT | Flash Flood Warning | LBF | Frontier | 3 hr |
| Jul 17, 3:12 PM MDT | Flash Flood Warning | LBF | Custer | 4 hr |
| Jul 17, 3:49 PM MDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| Jul 17, 3:51 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jul 17, 4:25 PM MDT | Flash Flood Warning | LBF | Lincoln | 115 min |
Nearby
Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.